# SDR CA030210003

- Difficulty date: January 13, 2003
- Submitted: March 25, 2003
- Operation: Air carrier
- Make and model: Cessna 421A
- Aircraft time: 5,035 hours
- Engine: Cont GTSIO520D
- Propeller: Mcauly 3AF34C92
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5111604202
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: D, W
- Precautionary procedure: B, A

## Discrepancy

(CAN) WHILE CLIMBING TO FL190, AT APPROXIMATELY FL180 THE COPILOTS WINDSCREEN DEPARTED THE AIRCRAFT RESULTING IN INSTANTANEOUS DECOMPRESSION. OTHER COCKPIT ITEMS ALSO DEPARTED IE, GLARE SHIELD, SUN VISOR DOCUMENTS ETC. AIRCRAFT EMERGENCY DESCENDED TO FL110, RE-ESTABLISHED COMMUNICATION AND LEVEL FLIGHT. AIRCRAFT RETURNED AND LANDED WITHOUT FURTHER PROBLEMS. BOTH FRONT WINDSCREENS BEING REPLACED WITH NEW UNITS. OTHER ITEMS BEING INSPECTED AND TESTED PRIOR TO RETURN TO SERVICE.
